Virginia, 2019Damaging Winds in Virginia, April 14 to 15, 2019
April 14 to 15, 2019 · NWS RNK · 21 events in 8 counties and zones
Several lines of showers and storms passed across the region during the afternoon and overnight hours. Some of these storms increased to severe levels and produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $38,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several lines of showers and storms passed across the region during the afternoon and overnight hours. Some of these storms increased to severe levels and produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 14, 2:18 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 14, 2:18 PM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
318 PM EDT Sun Apr 14 2019
.SYNOPSIS...
A strong cold front will bring rain and an enhanced risk for
severe thunderstorms to the region into tonight. Following the
front, high pressure will settle over the region for the first
half of the week.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 315 PM EDT Sunday...
Tornado Watch #62 is in effect for counties along and east of
the Blue Ridge until 8 PM.
Morning showers and abundant cloud cover has protected the
mountains from becoming unstable through early this afternoon.
However, clouds are expected to break through the rest of the
afternoon, increasing instabilities and the threat for severe
weather. Despite the cloud cover east of the Blue Ridge, lack of
rain has instabilities on the rise with on-going strong shear.
Several storms late this morning and early afternoon have shown
tight rotation, but no confirmed tornadoes or damage has been
reported. Since the line of storms over the foothills are moving
east into a more favorable environment, SPC has issue a Tornado
Watch for counties along and east of the Blue Ridge through 8
PM. Even though we are under a Tornado Watch, damaging winds are
the primary threat with large hail being the second. This
prefrontal line of convection will exit the piedmont this
evening, then our attention shifts back to the west as the cold
front begins to track across the area.
The threat for severe weather across the mountains will linger
into the early morning hours with broken lines of convection
producing damaging winds and possibly large hail. Shear is best
east of the Blue Ridge this afternoon, but can not rule out an
isolated tornado tonight.
Following the frontal passage late tonight, modest pressure
rises and a 40-50 kts low level cross-barrier jet will bring
strong and gusty winds into the area on Monday. The strongest
winds will occur in the morning and across the mountains, then
subside through the evening as high pressure builds over the
area. Headlines for high non-thunderstorms wind gusts are
likely, but will delay posting until the severe threat has ended
to avoid confusion with multiple headlines.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 300 AM EDT Sunday...
Due to on-going tornado threat this afternoon and tonight no
changes were made to the forecast beyond Monday afternoon. The
previous forecast discussion remains valid.
Previous discussion...The energetic northwest flow will
generate a good amount of upslope clouds and showers west of the
Ridge with some wet snow for the higher elevations, but
accumulations do not appear likely given April insolation.
Building high pressure will eventually slacken winds and
lingering precipitation looks to be gone by Monday night, and
fair weather is on tap for Tuesday and Wednesday.
Temperatures will be well below normal behind the front on Monday with
highs in the low to mid 60s east of the Blue Ridge and nearly steady in
the mid 40s/lower 50s to the west. Lows monday night will also be quite
chilly with readings in the upper 30s/around 40 east to low/mid 30s
west. However temperatures will rebound nicely with readings well above
normal through the middle of the week.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 230 PM EDT Saturday...
During this portion of the forecast, we will encounter a
weather pattern similar to what is playing out across the region
today into tomorrow.
An upper level trough is expected to deepen over the Rockies
and head eastward into the Central Plains states where it
develop into a strong upper level low during the Thursday time
frame. A strong southerly fetch of moisture will race north from
the Gulf of Mexico in advance of this system and progress into
our region. The upper low's associated cold front is expected to
cross our area Thursday night into Friday. Model vary on the
timing, but currently this is the general span of time offered
for this occurrence. Some guidance track an additional shortwave
trough northward along this front on Friday, slowing its
departure, and thus keeping the potential for active weather
into Friday night. The parent upper low and its associated
trough axis is expected to cross the area Saturday or Saturday
night.
What the above scenario means for our region will be
temperatures on the mild side in advance of this approaching
upper low/trough. Plenty of moisture and lift to have showers
probable Thursday through Friday, and perhaps even Friday night.
Thunderstorms, some potentially on the strong side thanks to
notable low level shear and marginal SBCAPE, will be possible
Friday afternoon and evening.
Cooler weather and gusty northwest winds are expected behind
the system, but this detail currently will fall outside the
extent of our seven-day forecast, more within the Saturday night
into Sunday time frame.
Temperatures during through Friday are expected to average 10
to 15 degrees above normal. On Saturday, readings will be closer
to 5 to 10 degrees above normal.
Confidence in this portion of the forecast is moderate. The
biggest question is how any change in timing of the upper low
and its associated surface features will impact the sensible
weather.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 120 PM EDT Sunday...
Unsettled weather today will lead to poor flying weather in the
region. Some showers out there this morning with cigs and vsbys
around MVFR to at times IFR, and even LIFR near mountains and
Roanoke.
Looking at impactful weather today across the region as a
strong front and upper system move from the MS Valley to the
southeast U.S. There looks to be two rounds for our area, one
ahead of the front during the afternoon in the 18-00z time
frame from west to east, then the front a line of convection
itself moving west to east from 00z-06z. Expect gusty winds from
the south to the southwest with storms with sub-MVFR
conditions. Expect mainly VFR outside of it. After the front
tonight, looking for improving conditions in terms of cigs/vsbys
east of the mountains with clearing skies. MVFR cigs will
linger in the mountains til Monday morning.
Confidence is average for the ceilings and above average for
the thunderstorms and wind. Confidence is below average for fog
and visibilities.
EXTENDED AVIATION DISCUSSION...
Wind starts to diminish into Monday night as high pressure
builds in. VFR expected through Thursday.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 10 PM EDT this evening for VAZ007-009>013-
015>017.
NC...Wind Advisory until 10 PM EDT this evening for NCZ001-002-018.
WV...Wind Advisory until 10 PM EDT this evening for WVZ042>044-507-
508.
&&
SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...MBS
LONG TERM...DS
AVIATION...RCSHazardous weather outlook, Apr 14, 1:26 PM EST, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
226 PM EDT Sun Apr 14 2019
NCZ003-004-019-020-VAZ022>024-032>035-043-151830-
Surry-Stokes-Wilkes-Yadkin-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Henry-
226 PM EDT Sun Apr 14 2019
...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Northwest winds may gust as high as 35 to 45 MPH on Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
VAZ014-018>020-151830-
Montgomery-Craig-Alleghany VA-Bath-
226 PM EDT Sun Apr 14 2019
This Hazardous Weather Outlook is for southwest Virginia and west
central Virginia.
.DAY ONE...This afternoon and tonight.
There is an enhanced risk of severe thunderstorms this afternoon
into tonight. The main threat will be damaging wind gusts. However,
large hail and isolated tornadoes are also possible. Storms may also
produce heavy rain that could lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Northwest winds may gust as high as 50 MPH on Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
WVZ043-044-507-508-151830-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
226 PM EDT Sun Apr 14 2019
...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast West Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
There is an enhanced risk of severe thunderstorms this afternoon
into tonight. The main threat will be damaging wind gusts. However,
large hail and isolated tornadoes are also possible. Storms may also
produce heavy rain that could lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Northwest winds may gust as high as 45 to 50MPH on Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
NCZ005-006-VAZ044>047-058-059-151830-
Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
226 PM EDT Sun Apr 14 2019
...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Northwest winds may gust as high as 35 to 45 MPH on Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
NCZ001-018-VAZ007-009>013-015-WVZ042-151830-
Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Grayson-Mercer-
226 PM EDT Sun Apr 14 2019
...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and southeast West Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
There is an enhanced risk of severe thunderstorms this afternoon
into tonight. The main threat will be damaging wind gusts. However,
large hail and isolated tornadoes are also possible. Storms may also
produce heavy rain that could lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Northwest winds may gust as high as 50 MPH on Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
NCZ002-VAZ016-017-151830-
Alleghany NC-Carroll-Floyd-
226 PM EDT Sun Apr 14 2019
...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Northwest winds may gust as high as 50 MPH on Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
RCS
In the hours before
Special weather statement, Apr 14, 1:33 PM EST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
233 PM EDT Sun Apr 14 2019
VAZ017-032-033-141900-
Franklin-Patrick-Floyd-
233 PM EDT Sun Apr 14 2019
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN, PATRICK, AND FLOYD
COUNTIES...
Until 300 PM EDT.
At 232 PM EDT, a strong thunderstorm was located over Mabry Mill,
moving northeast at 45 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Floyd...
Rocky Knob Recreation Area...
Meadows Of Dan...
Rocky Knob Summit...
and Mabry Mill.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM EDT for north central
and northwestern North Carolina...and south central, southwestern and
west central Virginia.
LAT...LON 3675 8050 3676 8050 3676 8051 3704 8029
3694 8008 3670 8042
TIME...MOT...LOC 1832Z 216DEG 38KT 3676 8043
DSLocal storm report, Apr 14, 1:54 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG 1 NNW YADKINVILLE 36.14N 80.67W
04/14/2019 YADKIN NC 911 CALL CENTER
A LARGE TREE WAS BLOWN DOWN ALONG OLD
COUNTRY CLUB ROAD NEAR HIGHWAY 601.
&&
16Special weather statement, Apr 14, 2:48 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
348 PM EDT Sun Apr 14 2019
VAZ032-043-142015-
Henry-Patrick-
348 PM EDT Sun Apr 14 2019
...A STRONG THUNDERSTORM WILL AFFECT HENRY AND PATRICK COUNTIES...
Until 415 PM EDT.
At 347 PM EDT, a strong thunderstorm was located over Stuart, moving
northeast at 50 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Stuart...
Bassett...
Sanville...
Fairy Stone State Park...
and Philpott Dam.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3657 8026 3663 8032 3685 8012 3674 7998
TIME...MOT...LOC 1947Z 220DEG 44KT 3663 8024
DS
Local storm report, Apr 14, 4:01 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 NNE MOUNT AIRY 36.51N 80.61W
04/14/2019 SURRY NC PUBLIC
LARGE TREE DOWN ON TOP OF A CAR ON NORTH ST.
IN MT. AIRY.
&&Local storm report, Apr 14, 4:04 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 3 WNW ARARAT 36.61N 80.57W
04/14/2019 PATRICK VA DEPT OF HIGHWAYS
FRIENDS MISSION RD AT FARMERS RD CLOSED DUE
TO TREE DOWN.
&&Local storm report, Apr 14, 4:06 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM NON-TSTM WND DMG 1 S BOONE 36.20N 81.67W
04/14/2019 WATAUGA NC EMERGENCY MNGR
TREE BLOWN DOWN ONTO VEHICLE ON WINKLERS
CREEK ROAD NEAR THE GREENWAY COMMONS
APARTMENT COMPLEX.
&&
VFJThunderstorm Wind, Carroll
- When
- April 14, 4:23 PM EST
- Where
- Carroll County, 0.69 mi N of Cana
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 36.590, -80.670
Thunderstorm winds blew numerous large tree limbs down in and around the community of Cana. Damage values are estimated.
Thunderstorm Wind, Carroll
- When
- April 14, 4:30 PM EST
- Where
- Carroll County, 2.61 mi WNW of Gladesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.740, -80.690
Thunderstorm winds blew down many trees. Damage values are estimated.
Thunderstorm Wind, Carroll
- When
- April 14, 4:38 PM EST
- Where
- Carroll County, 0.55 mi E of Laurel Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 36.720, -80.510
Thunderstorm winds blew both one tree and numerous limbs down throughout the community of Laurel Fork. Damage values are estimated.
Thunderstorm Wind, Floyd
- When
- April 14, 4:49 PM EST
- Where
- Floyd County, 3.09 mi ENE of Union
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 36.820, -80.400
Thunderstorm winds blew multiple trees and limbs down. Damage values are estimated.
Thunderstorm Wind, Pulaski
- When
- April 14, 9:33 PM EST
- Where
- Pulaski County, 1.77 mi NW of Dora
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 37.070, -80.770
Thunderstorm winds blew a tree down along Alum Spring Road. Damage values are estimated.
Thunderstorm Wind, Pulaski
- When
- April 14, 9:40 PM EST
- Where
- Pulaski County, 1.74 mi NNW of Hiwassee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 36.994, -80.730
Thunderstorm winds blew a tree down near the intersection of Brown Road and Hawks Nest Lane. Damage values are estimated.
Thunderstorm Wind, Carroll
- When
- April 14, 9:40 PM EST
- Where
- Carroll County, 2.43 mi NNW of Woodlawn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 36.751, -80.841
Thunderstorm winds blew a tree down along Mt. Zion Road. Damage values are estimated.
Thunderstorm Wind, Carroll
- When
- April 14, 9:50 PM EST
- Where
- Carroll County, 0.98 mi W of Pipers Gap
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 36.650, -80.848
Thunderstorm winds blew a tree down along Apricot Lane. Damage values are estimated.
Thunderstorm Wind, Montgomery
- When
- April 14, 9:56 PM EST
- Where
- Montgomery County, 0.74 mi SSE of Walton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- NWS Employee
- Coordinates
- 37.160, -80.524
Thunderstorm winds blew one tree down across Wisteria Drive. Damage values are estimated.
Thunderstorm Wind, Appomattox
- When
- April 14, 10:50 PM EST
- Where
- Appomattox County, 5.66 mi SSE of Tower Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 37.432, -78.723
Thunderstorm winds blew a tree down near the intersection of Old Courthouse Road and Holiday Lake Road. Damage values are estimated.
Thunderstorm Wind, Appomattox
- When
- April 14, 10:56 PM EST
- Where
- Appomattox County, 2.66 mi W of Evergreen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.300, -78.828
Thunderstorm winds blew a tree down on Red House Road. Damage values are estimated.
Thunderstorm Wind, Buckingham
- When
- April 14, 11:15 PM EST
- Where
- Buckingham County, 2.73 mi E of Taggart
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 37.720, -78.380
Thunderstorm winds blew a tree down along Bridge Port Road. Damage values are estimated.
Thunderstorm Wind, Buckingham
- When
- April 14, 11:15 PM EST
- Where
- Buckingham County, 4.73 mi SSE of Centenary
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.633, -78.501
Thunderstorm winds blew one tree down on Ranson Road. Damage values are estimated.
Thunderstorm Wind, Buckingham
- When
- April 14, 11:23 PM EST
- Where
- Buckingham County, 1.75 mi SE of Buckingham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.530, -78.531
Thunderstorm winds blew one tree down on Oak Hill Road. Damage values are estimated.
Thunderstorm Wind, Buckingham
- When
- April 14, 11:35 PM EST
- Where
- Buckingham County, 1.35 mi SSW of Arvonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.662, -78.340
Thunderstorm winds blew on tree down non Chapel Road. Damage values are estimated.
Thunderstorm Wind, Buckingham
- When
- April 14, 11:37 PM EST
- Where
- Buckingham County, 1.11 mi NNE of Arvonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.695, -78.323
Thunderstorm winds blew two large trees down along Bridge Port Road near the intersection with Route 15. Damage values are estimated.
Thunderstorm Wind, Campbell
- When
- April 15, 12:15 AM EST
- Where
- Campbell County, 2.6 mi WNW of Evington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.250, -79.320
Thunderstorm winds blew one tree down along Colonial Highway close to the Campbell - Bedford County line. Damage values are estimated.
Thunderstorm Wind, Campbell
- When
- April 15, 12:17 AM EST
- Where
- Campbell County, 2.01 mi ENE of Lynch Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.163, -79.267
Thunderstorm winds blew a tree down on Tardy Mountain Road close to the intersection of Oliver Road. Damage values are estimate.
Thunderstorm Wind, Campbell
- When
- April 15, 12:31 AM EST
- Where
- Campbell County, 1.02 mi SW of Rustburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200
- Reported by
- 911 Call Center
- Coordinates
- 37.269, -79.112
Thunderstorm winds blew a large limb off a tree near the intersection of Brookneal Highway and Colonial Highway. Damage values are estimated.
Thunderstorm Wind, Campbell
- When
- April 15, 12:45 AM EST
- Where
- Campbell County, 0.55 mi E of Mike
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.220, -78.910
Thunderstorm winds blew a tree down near the intersection of Spring Mill Road and Mud Street. Damage values are estimated.
Thunderstorm Wind, Bedford
- When
- April 15, 4:30 AM EST
- Where
- Bedford County, 2.73 mi W of Big Island
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 37.524, -79.419
Thunderstorm winds blew a carport off its foundation. The carport subsequently impacting a neighboring church building, damaging this second structure. Damage values are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, April 14, 20195 injured · $598,000 · EF2 · 32 events
- Tornado in Pennsylvania, April 14, 2019$1.0 million · EF2 · 1 event
- Damaging Winds in Virginia, April 14 to 15, 20191 death · 1 injured · 61 kt wind · 18 events
- Tornadoes and Hail in Georgia, April 14, 2019$1.2 million · EF1 · 25 events
- Tornadoes and Hail in Pennsylvania, April 14 to 15, 2019$292,000 · EF1 · 29 events
- Hail and Damaging Winds in Pennsylvania, April 14 to 15, 2019$525,000 · 1.5 in hail · 37 events
- Tornado and Hail in Ohio, April 14, 20193 injured · $285,000 · EF0 · 23 events
- Tornado and Damaging Winds in New York, April 14 to 15, 2019$145,000 · EF1 · 14 events
- Hail and Damaging Winds in West Virginia, April 14, 20191 injured · $116,000 · 66 kt wind · 30 events
- Tornado and Damaging Winds in Georgia, April 14, 2019$106,000 · EF1 · 14 events
- Tornadoes and Damaging Winds in South Carolina, April 14, 2019$150,000 · EF1 · 6 events
- Tornado in Pennsylvania, April 14, 2019$100,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819873, 820305, 820288, 819874, 820289, 820290, 820292, 820293, 820291, 820294, 820295, 820296, 820297, 820298, 820299, 820300, 820301, 820302, 820303, 820304, 820306.